advertisement
Question
Posted by: Muis | 2010/11/23

Candida???

It is more than 3 years that I struggle to lose weight after my baby''''s birth, which I breastfed more than 2 years. I just gained weight. I was on Paxil, and Nordette. My doctor said it was the Paxil and Nordette for the weight gain and put me on Nuzak and Minulette. I still cannot loose weight and joined Curves, which is still not enough for me. I struggle with the following symptoms:
Fatigue, Cravings, Anxiety, Doderlein basille, cannot think clearly and concentrate, mood swings, constipation, depression, PMS, poor memory, irritability, learning difficulties, thrush, chronic musle pain and foot cramps, joint pain, weight gain. Can it be Candida, must I see my doctor or can anybody just give me some advise. Please!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Muis
I would advise you to do 3 things: 1) Ask your doctor to refer you to an Endocrinologist (a dr who specialises in hormonal imbalances) so that the Endocrinologist can check if you suffer from one or more hormone imbalances (thyroid, insulin and female hormones) as this can cause pronounced weight gain and/or metabolic syndrome; 2)Consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will assist you with the correct diet esp if you suffer from insulin resistance; 3) Consider if you may be suffering from post-natal depression. Depression can cause pronounced weight gain or loss depending on the individual patient. If you find that you are still very depressed despite the Paxil, then you may benefit from psychotherapy. Consult a clinical psychologist to help you learn coping mechanisms and work through the causes of your depression. As regards Candida, some of the leading microbiologists in SA have stated in public that dietary factors do NOT affect Candida infections and cutting out foods like fruit, sugar and wheat will effectively starve the patient, but not affect the Candida organism! All human beings live in harmony with millions of yeasts such as Candida which occur naturally on our bodies. If something upsets the balance between the 'good' microorganisms and the potentially 'bad' organisms like Candida, then the Candida starts to flourish and you get infections. Factors that can promote the overgrowth of 'bad' microorganisms like Candida are stress, hormone treatments, antibiotics, obesity, etc. It may be useful for your dr to test a swab of your infection (e.g. the vagina, mouth, etc) to see which type of Candida you suffer from as different strains react to different antifungal preparations. It helps to use probiotics or 'good microorganisms' like Acidoforte by mouth and Vagiforte by vagina (buy at health shops) to help combat the Candida. Combine this with anti-fungal treatment as prescribed by your dr and a normal balanced diet.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/11/23

Dear Muis
I would advise you to do 3 things: 1) Ask your doctor to refer you to an Endocrinologist (a dr who specialises in hormonal imbalances) so that the Endocrinologist can check if you suffer from one or more hormone imbalances (thyroid, insulin and female hormones) as this can cause pronounced weight gain and/or metabolic syndrome; 2)Consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will assist you with the correct diet esp if you suffer from insulin resistance; 3) Consider if you may be suffering from post-natal depression. Depression can cause pronounced weight gain or loss depending on the individual patient. If you find that you are still very depressed despite the Paxil, then you may benefit from psychotherapy. Consult a clinical psychologist to help you learn coping mechanisms and work through the causes of your depression. As regards Candida, some of the leading microbiologists in SA have stated in public that dietary factors do NOT affect Candida infections and cutting out foods like fruit, sugar and wheat will effectively starve the patient, but not affect the Candida organism! All human beings live in harmony with millions of yeasts such as Candida which occur naturally on our bodies. If something upsets the balance between the 'good' microorganisms and the potentially 'bad' organisms like Candida, then the Candida starts to flourish and you get infections. Factors that can promote the overgrowth of 'bad' microorganisms like Candida are stress, hormone treatments, antibiotics, obesity, etc. It may be useful for your dr to test a swab of your infection (e.g. the vagina, mouth, etc) to see which type of Candida you suffer from as different strains react to different antifungal preparations. It helps to use probiotics or 'good microorganisms' like Acidoforte by mouth and Vagiforte by vagina (buy at health shops) to help combat the Candida. Combine this with anti-fungal treatment as prescribed by your dr and a normal balanced diet.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement